There is growing evidence that medications that may be taken by mothers, such as antidepressants and painkillers, may increase risk of harming the brain of the child. Think of Thalidomide: Drugs are not harmless medications. however, as the video below, on the topic of Autism, makes clear, there are many possible causes and it is fruitless to concentrate on one possibility while ignoring others.
My advice for a woman, either planning a pregnancy, or pregnant is this: Whatever she is taking will be shared with her unborn child - the best she can do for her child is to be as drugs-free as possible.
How does she achieve this?
- By consulting her doctor with the intention of weaning herself off any medication that is considered other than being absolutely necessary. This includes even the most apparently innocuous of medicines, such as Panadol.
- By consulting an experienced natural health practitioner to have non-toxic remedies for conditions like depression, headaches/migraines and morning sickness (there are many safe alternatives).
- By ensuring she is on a diet and taking additional nutrients that are known to protect from the toxic effects of known neurotoxins such as mercury and lead.
- By not giving her child medicines, especially during the first few years of life, unless absolutely necessary and only if non-toxic remedies are not available.
Medications and ADHD
"Children born to women who take acetaminophen, or paracetamol, during pregnancy may be at increased risk of attention deficit hyperactivity disorder (ADHD) and similar behavioural problems, new findings suggest.
The study does not show that prenatal exposure to the medication causes ADHD, and the increase in risk is small, Dr. Jorn Olsen, one of the study's authors, told Reuters Health."
Medications and Autism
Nevertheless, "it's reasonable to say that there's no reason to use these drugs during pregnancy unless there is a clear medical indication," said Olsen, a professor of epidemiology at UCLA and at Aarhus University in Denmark.
About this websiteThe advice in these articles is given freely without promise or obligation. Its all about giving you and your family the tools and information to take control of your health and fitness.Candida and Fungal Infections? Gary Moller recommends you explore this programme: Click Here!
"It appears that the marked increase in the rate of autism, asthma, and attention deficit with hyperactivity throughout much of the world may be largely caused by the marked increase in the use of acetaminophen in genetically and/or metabolically susceptible children, and the use of acetaminophen by pregnant women. Toxicity of acetaminophen may cause autism by overloading the defective sulfation pathway catalyzed by phenolsulfotransferase, which is deficient in autism, leading to overproduction of the toxic metabolite N-acetylp- benzoquinone imine (NAPQI). Increased levels of NAPQI reduce the ability to detoxify a host of toxic chemicals in the environment, increasing oxidative stress, which leads to protein, lipid, and nucleic acid damage from free radicals. Epidemiological evidence also supports the association of increased acetaminophen usage with autism, asthma, and attention deficit with hyperactivity. The marked increases in the incidences of autism, asthma, and attention deficit disorder in the United States coincide with the replacement of aspirin by acetaminophen in the 1980s. The characteristic loss of Purkinje cells in the brains of people with autism is consistent with depletion of brain glutathione due to excess acetaminophen usage, which leads to premature brain Purkinje cell death. The anomalous hair mercury concentrations of children with autism are consistent with exposure of growing hair proteins to NAPQI derived from acetaminophen, which competitively inhibits the reaction of mercury with hair sulfhydryl groups. Finally, large-scale faulty production of acetaminophen products, such that the labeled values were exceeded by the true concentrations, in addition to contamination with bacteria and tribromoanisole, may have greatly increased the chances of children receiving overdosages of acetaminophen and potential toxins for perhaps as long as a decade.
"Maternal use of valproate during pregnancy was associated with a significantly increased risk of autism spectrum disorder and childhood autism in the offspring, even after adjusting for maternal epilepsy. For women of childbearing potential who use antiepileptic medications, these findings must be balanced against the treatment benefits for women who require valproate for epilepsy control."
Antiepileptic drug exposure during pregnancy has been associated with an increased risk for congenital malformations and delayed cognitive development in the offspring, but little is known about the risk of other serious neuropsychiatric disorders. Autistic symptoms have been described in case series of children exposed in utero to valproic acid, and it has been suggested that valproate given to animals during pregnancy may constitute an experimental model of autism."
For more about autism research: http://www.sciencedaily.com/news/mind_brain/autism/
Post a Comment